Hail, Hemphill
- When
- May 6, 4:35 PM CST
- Where
- Hemphill County, 5.99 mi ENE of Gageby
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.650, -100.230
Severe thunderstorms produced large hail during the early evening hours across the eastern and southeastern Texas Panhandle. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms produced large hail during the early evening hours across the eastern and southeastern Texas Panhandle. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 6, 2:54 PM CST, 1 hour 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 354 PM CDT SUN MAY 6 2007 .DISCUSSION... FRONTAL BOUNDARY HAS STALLED OUT ACROSS THE EASTERN TEXAS PANHANDLE. OBSERVATIONS FROM AWOS...WEST TEXAS MESONET...AND KVII SCHOOLNET SITES SHOWS THAT MOISTURE VALUES HAVE SLOWLY BEEN INCREASING ACROSS THE SECOND COLUMN OF COUNTIES WEST OF THE TEXAS/OKLAHOMA STATE LINE. KBGD ASOS HAS ALSO RECENTLY SWUNG AROUND TO THE EAST...LIKELY FROM OUTFLOW...WITH SCHOOLNET SITES ALSO STARTING TO INDICATE INCREASING MOISTURE ALONG THE THIRD COLUMN OF COUNTIES FROM THE TX/OK BORDER. THIS COULD MEAN THE BOUNDARY CONTINUES TO SLOWLY WORK BACK TO THE WEST. WEAK MESOLOW CONTINUES TO TRY AND FORM ACROSS THE FAR SOUTHWEST TEXAS PANHANDLE WHICH SHOULD HELP SURFACE WINDS TO RETURN OUT OF THE SOUTHEAST ACROSS THE SOUTHEAST TEXAS PANHANDLE THROUGH THIS AFTERNOON. 18Z KAMA SOUNDING MODIFIED FOR CONDITIONS OFF THE CAPROCK INDICATES DECENT INSTABILITY WITH A VERY FAVORABLE WIND PROFILE FOR SUPERCELLS...AND THE OLD FRONTAL BOUNDARY ALONG WITH OUTFLOW BOUNDARIES COULD PROVIDE THE EXTRA EDGE FOR TORNADO POTENTIAL. THIS MEANS THAT THE EASTERN ONE THIRD OF THE TEXAS PANHANDLE ALONG WITH BEAVER COUNTY OKLAHOMA WILL HAVE TO BE WATCHED CLOSELY IF STORMS CAN INITIATE BEHIND THE LINE DEVELOPING ACROSS WESTERN OKLAHOMA. HAVE INCREASED POPS ACROSS THE EASTERN ONE THIRD OF THE PANHANDLE AND TAPERED THEM OFF VERY QUICKLY AS YOU HEAD INTO THE SOUTHWEST TEXAS PANHANDLE. MODELS CONTINUE TO HAVE SOME DIFFERENCES WITH THE WAY THE LOW WILL MOVE ACROSS THE REGION WHICH AFFECTED THE TIMING OF THE FRONT FOR MONDAY. THE VARIOUS NAM FLAVORS HAS A FASTER TIMING THAN THE GFS WHICH ALLOWS SURFACE FLOW TO RETURN BACK TO THE EAST BY MONDAY AFTERNOON. THIS COULD HELP TO BRING MOISTURE BACK FURTHER WEST THAN IN THE PAST COUPLE OF DAYS AND HAVE ADJUSTED POPS ACCORDINGLY. SEVERE POTENTIAL MIGHT NOT BE AS GOOD AS SURFACE TEMPS WILL BE A BIT COOLER BEHIND THE FRONT WHICH SHOULD LIMIT SURFACE-BASED INSTABILITY SOMEWHAT...BUT CONTINUED SHORTWAVES EJECTING AROUND THE SOUTHWESTERN U.S. TROF COULD HELP IN GETTING PRECIPITATION TO FORM EACH DAY THROUGH WEDNESDAY. GFS STARTS TO HAVE CONVECTIVE FEEDBACK PROBLEMS BY THIS TIME MAKING A COMPARISON BETWEEN MODELS DIFFICULT. HAVE CONTINUED WITH PREVIOUS FORECAST OF A WET FORECAST BUT HAVE ADJUSTED POP STRUCTURE TO INDICATE HIGHER POPS ACROSS THE EAST THAN THE WEST. EXTENDED FORECAST LOOKS GOOD WITH LITTLE OR NO CHANGES NECESSARY. TIMING OF THE TROF MOVING EAST WILL DETERMINING HOW TEMPS WILL WARM UP THROUGH THE EXTENDED. POP CHANCES WILL ALSO TAPER OFF AS RIDGING FINALLY DEVELOPS ACROSS THE PANHANDLES. JORDAN && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 51 70 50 65 51 / 20 30 30 40 40 BEAVER OK 53 71 50 72 53 / 60 30 30 30 40 BOISE CITY OK 44 70 46 66 46 / 40 20 20 30 30 BORGER TX 53 75 53 72 55 / 30 30 30 40 40 BOYS RANCH TX 51 74 49 69 50 / 10 30 30 40 30 CANYON TX 51 70 51 65 51 / 20 30 40 40 40 CLARENDON TX 58 70 56 71 57 / 50 50 50 40 50 DALHART TX 47 70 47 66 46 / 20 20 20 40 30 GUYMON OK 50 71 50 72 50 / 40 20 20 30 30 HEREFORD TX 49 72 51 65 50 / 10 30 40 40 40 LIPSCOMB TX 57 71 53 72 57 / 60 30 40 40 50 PAMPA TX 52 70 52 72 55 / 50 30 40 40 40 SHAMROCK TX 63 72 58 73 59 / 70 50 50 40 50 WELLINGTON TX 64 76 60 74 60 / 70 60 50 40 50 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 02/17
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 357 PM CDT SUN MAY 6 2007 OKZ001>003-TXZ001>020-071100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 357 PM CDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS GENERALLY ALONG AND EAST OF A LINE FROM GUYMON TO CLAUDE...AND THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR THE EXTREME EASTERN PORTIONS OF THE TEXAS PANHANDLE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...WITH A FEW TORNADOES POSSIBLE AS WELL...ESPECIALLY ACROSS THE EXTREME SOUTHEASTERN PORTIONS OF THE TEXAS PANHANDLE. A TORNADO WATCH IS IN EFFECT FOR THE EASTERN ONE-THIRD OF THE TEXAS AND OKLAHOMA PANHANDLES UNTIL 10 PM. HEAVY RAINFALL FROM THUNDERSTORMS MAY RESULT IN LOCALIZED FLOODING DUE TO SATURATED SOILS...ESPECIALLY IN THE EASTERN PARTS OF THE PANHANDLES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES...THEN ACROSS MAINLY THE EASTERN AND CENTRAL PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES WEDNESDAY NIGHT AND THURSDAY. A FEW STORMS MAY REACH SEVERE LEVELS... WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. IN ADDITION TO THE SEVERE THREAT...HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THE POTENTIAL FOR LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...ESPECIALLY ACROSS THE EASTERN SECTIONS OF THE PANHANDLES THIS AFTERNOON AND TONIGHT. EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD KEEP ABREAST OF THE LATEST WEATHER DEVELOPMENTS...AND BE ON THE ALERT FOR UPDATED STATEMENTS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE IN AMARILLO. SPOTTER ACTIVATION MAY ALSO BE REQUIRED MONDAY AND TUESDAY. COCKRELL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
125 PM CDT SUN MAY 06 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0600 AM HAIL 11 SE SHAMROCK 35.10N 100.11W
05/06/2007 E0.88 INCH COLLINGSWORTH TX TRAINED SPOTTER
&&
SMBSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 215 PM CDT SUN MAY 6 2007 TXZ015-020-062000- COLLINGSWORTH TX-WHEELER TX- 215 PM CDT SUN MAY 6 2007 ...LINE OF STRONG THUNDERSTORMS IN EASTERN COLLINGSWORTH AND EASTERN WHEELER COUNTIES... AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 11 MILES EAST OF SHAMROCK TO 6 MILES NORTHWEST OF DODSON MOVING NORTH AT 40 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. JRC
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
312 PM CDT SUN MAY 06 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0117 PM TSTM WND GST FOLLETT 36.43N 100.14W
05/05/2007 E60 MPH LIPSCOMB TX FIRE DEPT/RESCUE
THUNDER AND LIGHTENING WITH BRIEF PERIOD OF HEAVY RAIN
AND WINDS UP TO 60 MILES AN HOUR.
0700 PM HAIL 11 SE SHAMROCK 35.10N 100.11W
05/05/2007 E1.00 INCH COLLINGSWORTH TX TRAINED SPOTTER
0715 PM HAIL 6 NE LUTIE 35.08N 100.15W
05/05/2007 E1.75 INCH COLLINGSWORTH TX NWS OFFICE
0723 PM HAIL SHAMROCK 35.22N 100.25W
05/05/2007 E1.75 INCH WHEELER TX LAW ENFORCEMENT
5 TO 7 MILES SOUTH AND 2 WEST OF TEXOLA - DEPUTY
REPORTED GOLF BALL SIZE HAIL AND TORNADO ON THE GROUND
1157 PM HAIL 1 W PAMPA 35.55N 100.98W
05/05/2007 M1.00 INCH GRAY TX NWS EMPLOYEE
1257 AM HAIL ASHTOLA 35.01N 101.04W
05/06/2007 E0.88 INCH DONLEY TX LAW ENFORCEMENT
NICKEL SIZE HAIL
0144 AM HAIL 23 N WHEELER 35.77N 100.28W
05/06/2007 E0.88 INCH HEMPHILL TX PUBLIC
0600 AM HAIL 11 SE SHAMROCK 35.10N 100.11W
05/06/2007 E0.88 INCH COLLINGSWORTH TX TRAINED SPOTTER
0700 AM HAIL 8 E SHAMROCK 35.22N 100.10W
05/06/2007 E1.75 INCH WHEELER TX PUBLIC
&&
SMBSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 317 PM CDT SUN MAY 6 2007 OKZ003-062100- BEAVER OK- 317 PM CDT SUN MAY 6 2007 ...STRONG THUNDERSTORM IN EASTERN BEAVER COUNTY... AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF SLAPOUT MOVING NORTHEAST AT 40 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. JRC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 442 PM CDT SUN MAY 6 2007 TXZ020-062230- COLLINGSWORTH TX- 442 PM CDT SUN MAY 6 2007 ...STRONG THUNDERSTORM IN EASTERN COLLINGSWORTH COUNTY... AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTH OF DODSON MOVING NORTH AT 35 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. JRC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 517 PM CDT SUN MAY 6 2007 TXZ010-062300- HEMPHILL TX- 517 PM CDT SUN MAY 6 2007 ...LINE OF STRONG THUNDERSTORMS IN EASTERN HEMPHILL COUNTY... AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 4 MILES SOUTHWEST OF LAKE MARVIN TO 19 MILES SOUTHWEST OF LAKE MARVIN MOVING NORTH AT 30 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. JRC
The Amarillo radar (KAMA), 142 km away, was scanning. The volume nearest the first event began at 22:36 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33248, 33249.